Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 22, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 14, 2020, 12:45 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 90 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 14, 2020, 12:45 PM CST (18:45 UTC)
- Expired
- Jan 14, 2020, 2:15 PM CST
- In force
- 90 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 1:20 PM CST | FLASH FLOOD | 2 Wsw Jackson, MS | DISPATCHED HIGH WATER VEHICLE TO ISABEL ELEMENTARY DUE TO HIGH WATER. |
| Jan 14, 1:30 PM CST | FLASH FLOOD | 2 Nne Le Fleurs Bluff, MS | CLOSE TO A FOOT OF WATER ACROSS RIDGEWOOD ROAD AT JACKSON ACADEMY. |
| Jan 14, 1:30 PM CST | FLASH FLOOD | 2 Sse Clinton, MS | SPRINGRIDGE ROAD IN CLINTON, MS NEAR ENTERGY IS COVERED BY FLOODWATER. |
| Jan 14, 1:30 PM CST | FLASH FLOOD | 2 W Ridgeland, MS | PRESIDENTIAL HILLS WAS FLOODED AND HAD NO ACCESS DUE TO HIGH WATER. A SWIFT WATER RESCUE VEHICLE WAS DISPATCHED. |
| Jan 14, 1:30 PM CST | FLASH FLOOD | 3 S Hawkins Field, MS | PARTS OF ELLIS AVENUE NEAR SAVE-A-LOT AND J.R LYNCH STREET ARE IN GOLFED BY FLOOD WATER AFTER STORM DRAINS OVERFLOWED AND HAVE TAKEN OVER THE STREETS AND SURROUNDING PARKING LOTS. |
| Jan 14, 1:30 PM CST | FLASH FLOOD | 3 W Richland, MS | NEIGHBORHOODS ALONG CANY CREEK IN OAK FOREST IARE SEEING FLOODWATERS. |
| Jan 14, 1:30 PM CST | FLASH FLOOD | 5 Ne Jan Airport, MS | CASTLEWOOD BLVD CLOSED DUE TO HIGH FLOOD WATERS. |
| Jan 14, 1:31 PM CST | FLASH FLOOD | 1 Ene Jackson, MS | HIGH STREET BARICADED DUE TO HIGH WATER. |
| Jan 14, 1:40 PM CST | FLASH FLOOD | 2 E Whitfield, MS | RD FLOODED AND IMPASSABLE. |
| Jan 14, 2:20 PM CST | FLASH FLOOD | 2 Ene Jan Airport, MS | COOPER RD CLOSED AT HOG CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted.
570
WGUS54 KJAN 141845
FFWJAN
MSC049-089-121-142015-
/O.NEW.KJAN.FF.W.0022.200114T1845Z-200114T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1245 PM CST Tue Jan 14 2020
...FLASH FLOOD EMERGENCY FOR PORTIONS OF DOWNTOWN JACKSON AND THE
IMMEDIATE METRO JACKSON AREA...
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Rankin County in central Mississippi...
Northeastern Hinds County in central Mississippi...
South central Madison County in central Mississippi...
* Until 215 PM CST.
* At 1241 PM CST, emergency management reported significant flooding
occurring across the city of Jackson with water rescues still
ongoing. Three to Five inches of rain has fallen. Flash flooding
is occurring.
THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF DOWNTOWN JACKSON
AND THE IMMEDIATE METRO JACKSON AREA. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas,
highways, streets and underpasses.
* Some locations that will experience flooding include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Flowood,
Raymond and Pocahontas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3248 8996 3224 8996 3224 9043 3248 9043
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 11:40 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 14, 11:40 AM CST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1140 AM CST Tue Jan 14 2020
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
MVFR to IFR, and occasionally LIFR, flight categories will persist
at most TAF sites through much of the forecast period. This is as
a result of ongoing moderate to heavy convection across a large
portion of the area. With rain chances and low ceilings persisting
overnight into Wednesday morning, degraded flight categories will
likewise continue. With a front stalled over the area, winds
behind the front will be from the northwest between 5-8 knots, and
from the south ahead of it between 3-5 knots. Fog, some perhaps of
the dense variety, could again be possible over mainly Southeast
Mississippi after midnight and into early Wednesday morning. /19/
&&
.DISCUSSION...
The combination of a stalled front and a disturbance aloft
traversing the region, will continue to result in showers and
isolated storms across the CWA this morning into at least early this
afternoon. Rainfall could be heavy at times, with training across
the same locations possible, resulting in flash flooding across
portions of the forecast through the course of today. This will
especially be possible across locations where soils are already
saturated from recent heavy rains.
A "Marginal" risk for isolated severe storms also exists across
portions of the CWA through this afternoon. However, convection
currently looks more elevated in nature, as noted by the KJAN 12Z
sounding, and has gotten further displaced from the front. Thus,
overall embedded cores are currently struggling as instability and
forcing is lacking. Still, a storm or two may become intense enough
this afternoon of producing hail to the size of quarters, with a
damaging wind gust or two not out of the question.
The current forecast is in good shape. The forecast has been
updated to remove the mention of fog, with the Dense Fog Advisory
having been allowed to expire across Southeast Mississippi at 9 AM.
The HWO has also been updated to remove the mention the various
mentions of dense fog potential, and to update the latest "marginal"
risk for severe storms across the CWA. Grids have also been
adjusted to better fit current trends. Otherwise, no further changes
will be made on this morning's update. /19/
Prior discussion below:
Through tonight:
Our wet weather pattern continues into today as a quasi-
stationary front gradually lifts back northward as a warm front.
On the warm side of this boundary, an exceptionally moist
environment exists. The observed PW on the 00Z KJAN sounding was a
daily record, and PW is forecast to remain 200-300 percent of
normal across the forecast area today. A midlevel shortwave
swinging across the lower Mississippi Valley has tapped into this
environment to kick off widespread shower and thunderstorm
activity along the front. With Corfidi vectors oriented parallel
to the ongoing convection, it will continue to train across much
of the Delta and areas mainly along and north of I-20 through the
morning hours. Eventually through the day, we expect to see the
area of heavier precip shift southeastward toward the I-20
corridor as a cold pool develops and the shortwave translates
eastward. Localized rainfall amounts over 4 inches are likely, and
given the very saturated soils that exist in these areas, we have
opted to post a Flash Flood Watch. The watch runs through 6Z
tonight, but our greatest concern is for the daytime hours with
highest confidence from the ArkLaMiss Delta through the Golden
Triangle area. Though precip is expected to become lighter into
this evening, we will maintain the watch into the early evening
due to the potential for residual flooding. Scattered light
showers will remain possible overnight, mainly for northern
portions of the forecast area closer to the front.
There also remains a low end severe weather threat through today. We
have already tracked a few SPS-worthy storms which likely produced
some small hail. Weak surface-based instability and weak to moderate
elevated instability will exist across the region with respectable
mid level lapse rates and sufficient deep layer shear for the
development of a few stronger storms. Marginally severe hail will be
the primary concern, but if one of the storms can become rooted at
the surface, a wind damage threat cannot be ruled out. The lack of
forcing and marginal nature of the instability will preclude a more
widespread threat.
Finally, dense fog remains a concern this morning mainly across
south MS and central LA. We will maintain the going Dense Fog
Advisory through 15Z. Redevelopment of dense fog is possible late
tonight into Wednesday morning, and later shifts will continue to
assess the need for any advisories at a later time. /DL/
Midweek through early next week (Wednesday-next Monday):
Wednesday-Thursday: Expect lingering rain showers & some storms as
the stalled warm frontal boundary & isentropic lift continue over
the region. At the start on Wednesday, expect anomalous moist
southwesterly flow, with high PWs (i.e. 1.5-1.75 inches)
advecting into the region. Due to high low-level moisture, some
lingering fog may be possible generally for areas along & south of
the Interstate 20 corridor through mid-morning. This moist
environment will keep rain & storm chances lingering across the
northern half of the region, especially up towards the northward
propagating warm front. Due to recent heavy rains, it won't take
much for any flooding issues, especially where recent saturated
antecedent conditions reside. However, due to lessening low-level
convergence features, most of the best chances to gradually
increase over the Delta & north of Interstate 20 well into the
afternoon & overnight hours. Due to limited convergence until
late & some brief lull in activity, especially along & south of
Interstate 20, flash flooding issues don't look to be as much of a
concern. Due to that, not going to mention in the HWO. However,
this will be something to monitor if we can get some west-east
training, especially over areas with recent saturated antecedent
conditions. As this fast moving clipper system moves through the
northern Plains & Great Lakes, it will continue to drive this
front south through overnight & into Thursday. Due to some
westerly flow aloft, a few stronger storms with some small sub-
severe hail can't be ruled out, but severe weather looks unlikely
at this point. Due to the moist & warm return flow, expect above
normal warmth Wednesday & the overnight hours, with slight
cooldown in highs in the wake of the front Thursday & lows
Thursday night.
Friday-Saturday: As the mid-level ridge remains parked over central-
eastern Gulf of Mexico, expect any brief reprieve in rain chances to
be short lived as warm & moist return flow kicks up again into
Friday. Moisture advection & PWs will be somewhat lower but will
gradually increase Friday afternoon & especially around & after
midnight Saturday. This will all be in advance of a deep synoptic
trough & strong surface low pressure system & associated cold
front. Expect another round of storms early Saturday through
Saturday afternoon. There is potential for some steeper lapse
rates & increased westerly flow, so some stronger organized
convection isn't out of the question. In addition, another round
of above normal warmth is possible at the end of the work week &
start of the weekend on Friday & Saturday.
Late weekend-early next week (Sunday-Monday): Expect a drastic
change in our pattern, with much recent warm & wet conditions out
the door & much more winter norm into next week. Synoptic ridging
will begin to build over the Intermountain West, while large
troughing will build in over areas east of the Rockies. Strong polar
surface high pressure ~1045-1050mb will build southeast out of
Canada on Sunday & into the northern Plains on Monday, leading to
much colder air advecting into most of the eastern half of the
nation, including the ArkLaMiss. Due to much drier air (i.e. PWs
less than a quarter-half inch), expect any rain chances to clear
out just after midnight Sunday. There will also be a drastic
difference in thermal profiles & ambient air temperatures in the
wake. Lows Sunday morning will be closer to normal in the mid-
upper 30s, while highs will be nearly 20 degrees cooler in the
upper 40s to mid/upper 50s Sunday & even cooler lows Sunday night
closer to freezing & highs into Monday. This cold pattern will
linger well into next week, with below normal warmth across the
board. Will have to watch any shortwave trough energy & moisture
advection over top any persistent cold air over our southwest
into early next week. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 64 75 58 / 100 51 25 49
Meridian 73 64 76 58 / 79 51 23 43
Vicksburg 70 64 75 57 / 100 35 32 55
Hattiesburg 75 64 77 62 / 30 23 15 18
Natchez 71 64 75 60 / 68 26 20 38
Greenville 64 62 72 50 / 52 31 58 56
Greenwood 67 63 73 52 / 64 35 58 64
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through this evening for MSZ018-019-025>053.
LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
023-025.
AR...Flash Flood Watch through this evening for ARZ074-075.
&&
19Hazardous weather outlook, Jan 14, 10:38 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1038 AM CST Tue Jan 14 2020 ARZ074-075-LAZ007>009-015-MSZ018-019-025>044-142100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake- 1038 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...The rest of Today and Tonight... FLOODING THREAT...Elevated TIMING...remainder of today through Tonight Flash flooding is expected today, with some roads potentially closed or flooded, and some structures possibly threatened with inundation. One to four inches of rain are expected, with locally higher amounts possible, atop already saturated soils. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ016-023-025-MSZ045>048-050-142100- Madison LA-Franklin LA-Tensas-Neshoba-Kemper-Warren-Hinds-Scott- 1038 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...The rest of Today and Tonight... FLOODING THREAT...Elevated TIMING...remainder of today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Flash flooding is expected today, with some roads potentially closed or flooded, and some structures possibly threatened with inundation. One to four inches of rain are expected, with locally higher amounts possible, atop already saturated soils. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms, capable of producing hail up to quarter size, and a few damaging wind gusts, are possible today. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. LAZ024-026-MSZ049-051>066-142100- Catahoula-Concordia-Rankin-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones- 1038 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight... FLOODING THREAT...Limited TIMING...remainder of today through Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Localized flash flooding is possible today, particularly in low lying and urban areas. Up to two inches of rain are possible atop already saturated soils. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms, capable of producing hail up to quarter size, and a few damaging wind gusts, are possible today. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ072>074-142100- Marion-Lamar-Forrest- 1038 AM CST Tue Jan 14 2020 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jan 14, 11:01 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD 1 NW BEECHWOOD 32.34N 90.83W
01/14/2020 WARREN MS EMERGENCY MNGR
PARTS OF A FEW MAJOR ROADS HAVE BEEN CLOSED
DUE TO FLOODING THROUGHOUT THE COUNTY
INCLUDING HWY 80 AND HWY 61.
&&
AWLocal storm report, Jan 14, 11:17 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 2 NW EDWARDS 32.35N 90.63W
01/14/2020 HINDS MS DEPT OF HIGHWAYS
FLOODING OCCURRING ON I-20 NEAR THE BIG
BLACK RIVER.
&&
AWLocal storm report, Jan 14, 11:20 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD VICKSBURG 32.36N 90.88W
01/14/2020 WARREN MS EMERGENCY MNGR
MUDSLIDE NEAR WASHINGTON ST. SEVERAL OTHER
ROADS ARE FLOODED THROUGHOUT THE COUNTY
INCLUDING CULKIN RD/LOGUE CIR, OAK
RIDGE/BASS DRIVE, AND NAILOR/POOLE RD.
&&
AWLocal storm report, Jan 14, 12:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1208 PM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 1 NW BRANDON 32.29N 90.00W
01/14/2020 RANKIN MS FIRE DEPT/RESCUE
PECAN CIRCLE AND BARTON CROSSING ARE CLOSED
DUE TO FLOODING.
&&
AWLocal storm report, Jan 14, 12:10 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM FLASH FLOOD 2 E OAKLEY 32.22N 90.46W
01/14/2020 HINDS MS AMATEUR RADIO
AT LEAST ONE HOUSE INUNDATED WITH WATER OFF
OF HWY 18 NEAR WRIGHT RD.
&&
AWLocal storm report, Jan 14, 12:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CST TUE JAN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD 5 WSW PELAHATCHIE 32.29N 89.88W
01/14/2020 RANKIN MS DEPT OF HIGHWAYS
HWY 80 AT GULDE RD IS CLOSED DUE TO
FLOODING.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:01 PM CST | Areal Flood Warning | JAN | Jones | 6 hr |
| Jan 14, 1:09 AM CST | Special Weather Statement | JAN | Bolivar | 66 min |
| Jan 14, 1:10 AM CST | Special Weather Statement | JAN | Simpson | 65 min |
| Jan 14, 1:43 AM CST | Special Weather Statement | JAN | Issaquena, Sharkey | 62 min |
| Jan 14, 2:03 AM CST | Special Weather Statement | JAN | Humphreys | 57 min |
| Jan 14, 3:00 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 25 more | 21 hr |
| Jan 14, 3:44 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey | 4 hr |
| Jan 14, 3:58 AM CST | Special Weather Statement | JAN | Holmes | 62 min |
| Jan 14, 4:20 AM CST | Flash Flood Warning | JAN | Washington | 3 hr |
| Jan 14, 4:40 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 3 hr |
| Jan 14, 5:33 AM CST | Special Weather Statement | JAN | Yazoo | 42 min |
| Jan 14, 5:45 AM CST | Flash Flood Warning | JAN | Attala, Holmes, Yazoo | 3 hr |
| Jan 14, 6:33 AM CST | Special Weather Statement | JAN | Neshoba | 42 min |
| Jan 14, 6:35 AM CST | Special Weather Statement | JAN | Warren | 40 min |
| Jan 14, 7:28 AM CST | Special Weather Statement | JAN | Madison | 47 min |
| Jan 14, 7:51 AM CST | Areal Flood Warning | JAN | Humphreys, Issaquena, Sharkey | 6 hr |
| Jan 14, 9:39 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Jan 14, 10:00 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Jan 14, 10:41 AM CST | Flash Flood Warning | JAN | Hinds, Warren | 3 hr |
| Jan 14, 11:13 AM CST | River Flood Warning | JAN | Sunflower | 71 hr |
| Jan 14, 11:13 AM CST | River Flood Warning | JAN | Sharkey | 3 days |
| Jan 14, 11:28 AM CST | Flash Flood Warning | JAN | Rankin, Scott | 3 hr |
| Jan 14, 11:51 AM CST | Flash Flood Warning | JAN | Clay, Oktibbeha | 9 hr |
| Jan 14, 12:25 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 3 hr |
| Jan 14, 1:01 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Jan 14, 2:07 PM CST | River Flood Warning | JAN | Leake | 6 days |
| Jan 14, 2:07 PM CST | River Flood Warning | JAN | Madison, Rankin | 7 days |
| Jan 14, 2:12 PM CST | Areal Flood Warning | JAN | Attala, Hinds, Holmes, Issaquena, Leake, Madison and 6 more | 9 hr |
| Jan 14, 2:16 PM CST | Flash Flood Warning | JAN | Hinds | 119 min |
| Jan 14, 4:11 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Jan 14, 4:15 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson | 3 hr |
| Jan 14, 4:37 PM CST | River Flood Warning | JAN | Clarke | 4 days |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.